MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH CITATION TMZF HA STEM #4 RIGHT; HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES

STRYKER ORTHOPAEDICS-MAHWAH CITATION TMZF HA STEM #4 RIGHT; HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES
Catalog Number 6265-5114
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Inflammation (1932); Injury (2348); Reaction (2414)
Date of Event 03/12/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding alleged pseudocapsule (altr) involving a citation stem was reported.The event was not confirmed.Method & results: -product evaluation and results: not performed as the device was not returned.-medical records received and evaluation: review of medical records by a consulting clinician revealed: "on (b)(6) 2014 an mri of the right hip report notes, ".Persistent distention of pseudocapsule by hypertrophic.Synovial expansion in keeping with the features of al tr.Interval deficiency of posterolateral and lateral capsule, as well as detachment of gluteus medius insertion.Effects of post-surgical changes.Residual changes greater trochanter bursa.Without.Component loosening." on (b)(6) 2014 it was noted she was "much better.Mri no new necrosis.Continue p.T.".When seen on (b)(6) 2015 the note states, "doing well.X-ray good position.Residual weakness.Return one year".She was seen on (b)(6) 2016 at which time it was noted, "some discomfort.Still improving.Return one year; check metal levels".No documented follow-up subsequent to this visit is available.A retrieved implant report of the femoral head, 40/plus-4, and the acetabular liner, 40/0°, includes three photographs of the intact metal head and poly liner and close-ups of the taper of the femoral head with moderate discoloration and debris visible.No material analysis report is included.Thirteen unlabeled intraoperative color photographs showing bloody incision with dark material in the wound, one showing the retained proximal stem with dark stain on the trunnion, four showing the explanted metal head with dark material in the taper hole, one with a ceramic head and sleeve, and one with a ceramic head on the retained stem are reviewed.No x-rays or mri images are available for review.There is no material analysis report on the explanted components available for review.Altr cannot explain the patient's symptoms described as present since two months post-operative without evidence of progressive osteolysis or loosening.While the surgical pathology report is "consistent with immunologic reaction" it is not diagnostic.Examination of the imaging studies and a material analysis report, as well as a review of the histologic slides is required to definitively evaluate this case." a medical review addendum was performed and revealed: "regarding the referenced per, this addendum to my report of (b)(6) 2012 includes review of x-ray copies dated (b)(6) 2011.These x-rays include an ap of the pelvis and an ap and lateral of the right hip demonstrating an uncemented right total hip arthroplasty with all components in nominal position, reduced, with no evidence of pathology.This additional x-ray does not alter the conclusion of my earlier report." -product history review: review indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: review indicated there have been no other similar events for the reported lot.Conclusions: the reported event of altr was not confirmed nor the root cause as insufficient information was provided.No further investigation is required at this time.Not returned to the manufacturer.
 
Event or Problem Description
Per medical review: "on (b)(6) 2014 an mri of the right hip report notes, ".Persistent distention of pseudocapsule by hypertrophic.Synovial expansion in keeping with the features of al tr.Interval deficiency of posterolateral and lateral capsule, as well as detachment of gluteus medius insertion.Effects of post-surgical changes.Residual changes greater trochanter bursa.Without.Component loosening.".

Brand Name
CITATION TMZF HA STEM #4 RIGHT
Common Device Name
HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8117725
Report Number0002249697-2018-03873
Device Sequence Number1771061
Product Code LPH
UDI-Device Identifier07613153074373
UDI-Public07613153074373
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/30/2012
Device Catalogue Number6265-5114
Device Lot Number22494701
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2018
Initial Report FDA Received Date11/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient Weight62